Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 227, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 21, 2019, 11:23 AM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 11:23 AM CDT (16:23 UTC)
- Expired
- Jun 21, 2019, 12:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3542 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:02 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 6:02 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 602 AM CDT Fri Jun 21 2019 .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Fri Jun 21 2019 Another very difficult forecast with significant model disagreement with the evolution of several MCSs moving through the region. A couple MCSs are rolling across southern NE and northern KS early this morning. The southern end of this activity may clip the northeastern CWA this morning or early afternoon as the complex turns southeast. There remains considerable model variability with the progression of this convection. Attention then turns to this to this afternoon and evening as any outflow from the earlier MCS may trigger some isolated to scattered thunderstorms over the northeastern CWA. The strongly capped environment will limit development, but if any convection can get going it will tap into a highly unstable environment. Therefore, large hail and damaging winds are a threat that will have to be watched based on evolution of the morning MCS. Expecting highs around 90 today, with some low 90s (92-93). Greatest potential for an upset to this expectation is the unknown of convection over the northeast. Dew points will top out at 72-77 degrees, greatest west of Highway 65. Resulting heat indices range from around 100 to 105. May need at heat advisory over portions of the western CWA if higher than expected heat indices occur. Southerly winds will gust to 20-35 mph today, strongest over the west. The forecast for tonight is, unfortunately, no easier. Wide spread in model guidance showing evolution of another series of MCSs makes for limited confidence. A couple CAMs (NAM-Nest and WRF-NMM) have an MCS diving south across the CWA late tonight into Sat morning while others show storms brushing the north and east CWA, and even others keeping convection well north. Thinking the solutions bringing the MCS across the area not the way to go, so weighted the forecast on the dry side. .LONG TERM...(Saturday through Thursday) Issued at 336 AM CDT Fri Jun 21 2019 Saturday looks dry for the most part (as long as the Fri night MCS activity stays out of the area). It will again be a hot day with highs around 90 and heat indices around 100. The shifting of the upper trough to the east later this weekend into early next work week will result in greater shower and thunderstorm chances and coverage Sat night into Sun and another round Sun night into Mon morning. Flooding will be a concern depending on how convection lines up, especially given recent rainfall and elevated river levels across portions of the area. Temps will be cooler with the precip across the area. A building upper ridge more typical of summer builds in mid to late next week. Could see some isolated afternoon showers and thunderstorms, but no widespread rain is expected. Highs will generally be in the 80s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 601 AM CDT Fri Jun 21 2019 Main concerns this period is gusty southerly winds today and LLWS tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, Jun 21, 9:07 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 907 AM CDT Fri Jun 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 907 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... A cluster of thunderstorms will likely track east and southeast into northern and northeastern portions of the outlook area this morning into the early afternoon hours. Damaging straight line winds, hail up to the size of half dollars, frequent lightning, and locally heavy rainfall will be possible. This will include a risk for isolated flash flooding. Heat index values today will be in the upper 90s to 105 degrees. Southerly wind gusts of 25 to 35 mph can also be expected on Friday across western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values on Saturday afternoon will be around 100 degrees. Additional showers and storms will again return to the area from Saturday night into Monday. Some strong to severe storms and heavy rainfall will be possible along with at least a limited risk for flooding. Limited chances for thunderstorms will then continue into next Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for portions of central Missouri, mainly north of an Appleton City to Rolla line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Jun 21, 9:41 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
941 AM CDT Fri Jun 21 2019
MOZ055>057-211530-
Benton MO-Miller MO-Morgan MO-
941 AM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHERN MILLER AND
MORGAN COUNTIES UNTIL 1030 AM CDT...
At 940 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jamestown to near Urich. Movement was east
at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Truman State Park... Truman Lake...
Lake of The Ozarks... Eldon...
Versailles... Warsaw...
Lincoln... Cole Camp...
Stover... Barnett...
Syracuse... Gravois Mills...
Olean... Palo Pinto...
Etterville... Lakeview Heights...
Florence... Brandon...
Crockerville... Zora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Truman Lake and Lake of the Ozarks, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3834 9229 3833 9225 3834 9220
3832 9219 3823 9352 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1440Z 275DEG 40KT 3870 9250 3852 9398
SchaumannSpecial weather statement, Jun 21, 10:44 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
1044 AM CDT Fri Jun 21 2019
KSZ073-MOZ066-211630-
Bourbon KS-Vernon MO-
1044 AM CDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON AND NORTHWESTERN
VERNON COUNTIES UNTIL 1130 AM CDT...
At 1043 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsville to 7 miles southeast of Parker
to near Le Roy. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Bronson... Uniontown...
Fulton... Redfield...
Richards... Mapleton...
Metz... Stotesbury...
Hammond... Devon...
Harding... Xenia...
This includes Interstate 49 between mile markers 104 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Kansas...and west central Missouri.
LAT...LON 3804 9508 3804 9461 3806 9461 3805 9433
3792 9449 3777 9508
TIME...MOT...LOC 1543Z 309DEG 36KT 3877 9406 3824 9493 3805 9558
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:59 AM CDT | River Flood Warning | SGF | Cedar | 41 hr |
| Jun 21, 9:41 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Jun 21, 11:05 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 55 min |
| Jun 21, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Hickory, Polk, St. Clair, Vernon | 64 min |
| Jun 21, 12:30 PM CDT | Special Weather Statement | SGF | Benton, Camden, Miller, Morgan | 45 min |
| Jun 21, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 61 min |
| Jun 21, 1:12 PM CDT | Special Weather Statement | SGF | Camden, Pulaski | 48 min |
| Jun 21, 1:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 24 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | SGF | Christian, Dade, Dallas, Greene, Laclede, Lawrence and 3 more | 64 min |
| Jun 21, 1:43 PM CDT | Special Weather Statement | SGF | Dent, Maries, Phelps, Pulaski | 62 min |
| Jun 21, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 49 min |
| Jun 21, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 25 min |
| Jun 21, 2:24 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 66 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 67 min |
| Jun 21, 2:53 PM CDT | Special Weather Statement | SGF | Christian, Douglas, Ozark, Stone, Taney | 52 min |
| Jun 21, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 44 min |
| Jun 21, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 39 min |
| Jun 21, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 33 min |
| Jun 21, 4:07 PM CDT | Special Weather Statement | SGF | Douglas, Howell, Oregon, Ozark | 53 min |
| Jun 21, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Jun 21, 10:44 AM CDT | Special Weather Statement | SGF | Bourbon | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.